The uniqueness of limit cycles for Liénard system

Yurong Zhou, Chengwen Wang, Denis Blackmore

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

In monographs [Theory of Limit Cycles, 1984] and [Qualitative Theory of Differential Equations, 1985], eleven propositions by several mathematicians are listed on the uniqueness of limit cycles for equations of type (I), (II), and (III) of the quadratic ordinary differential systems. In this paper, we first point out that all these propositions were not completely proved since the equations under consideration do not satisfy the conditions of the theorems used to guarantee the uniqueness of limit cycles. Then we give a new set of theorems that guarantee the uniqueness of limit cycles for the Liénard systems, which not only can be applied to complete the proof of the propositions mentioned above but generalize many other uniqueness theorems as well. The conditions in these uniqueness theorems, which are independent and were obtained by different methods, can be combined into one improved general theorem that is easy to apply. Thus many of the most frequently used theorems on the uniqueness of limit cycles are corollaries of the results in this paper.

Original languageEnglish (US)
Pages (from-to)473-489
Number of pages17
JournalJournal of Mathematical Analysis and Applications
Volume304
Issue number2
DOIs
StatePublished - Apr 15 2005

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Keywords

  • Limit cycle
  • Liénard system
  • Orbit
  • Quadratic differential system

Fingerprint Dive into the research topics of 'The uniqueness of limit cycles for Liénard system'. Together they form a unique fingerprint.

Cite this